Alert archive / Nevada / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Elko, NV

June 29, 2011Eureka County, Lander County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jun 29, 2011, 1:56 PM PDT for Eureka County, Lander County, Nevada. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2011, 1:56 PM PDT (20:56 UTC)
Expired
Jun 29, 2011, 2:45 PM PDT
In force
49 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

Counties Eureka County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 63 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WUUS55 KLKN 292056
SVRLKN
NVC011-015-292145-
/O.NEW.KLKN.SV.W.0007.110629T2056Z-110629T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
156 PM PDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
  EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA...

* UNTIL 245 PM PDT

* AT 153 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL LANDER COUNTY...OR 14 MILES NORTHWEST OF GRASS
  VALLEY...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STATE HIGHWAY 306 BETWEEN CRESCENT VALLEY AND GRASS VALLEY...
  RURAL EASTERN LANDER COUNTY...
  RURAL WESTERN EUREKA COUNTY...
  RURAL CENTRAL EUREKA COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4036 11658 4024 11625 3997 11670 4007 11687
TIME...MOT...LOC 2055Z 219DEG 35KT 4009 11670

$$

TURNER
3 follow-up statements
011 
WWUS55 KLKN 292114
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
214 PM PDT WED JUN 29 2011

NVC011-015-292145-
/O.CON.KLKN.SV.W.0007.000000T0000Z-110629T2145Z/
EUREKA NV-LANDER NV-
214 PM PDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT
FOR EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES...

AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME WEST CENTRAL EUREKA COUNTY...OR 15 MILES SOUTH
OF CRESCENT VALLEY...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STATE HIGHWAY 306 SOUTH OF CRESCENT VALLEY...
  RURAL WESTERN EUREKA COUNTY...
  RURAL EASTERN LANDER COUNTY...
  RURAL CENTRAL EUREKA COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4007 11662 4015 11678 4036 11658 4024 11625
TIME...MOT...LOC 2113Z 219DEG 35KT 4023 11656

$$

TURNER
928 
WWUS55 KLKN 292135
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
235 PM PDT WED JUN 29 2011

NVC011-015-292145-
/O.CON.KLKN.SV.W.0007.000000T0000Z-110629T2145Z/
EUREKA NV-LANDER NV-
235 PM PDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT
FOR EXTREME EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES...

AT 233 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER CENTRAL EUREKA COUNTY...OR 9 MILES SOUTHEAST 
OF CRESCENT VALLEY...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4020 11656 4025 11667 4036 11658 4029 11639
TIME...MOT...LOC 2134Z 219DEG 35KT 4039 11639

$$

TURNER
388 
WWUS55 KLKN 292145
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT WED JUN 29 2011

NVC011-015-292154-
/O.EXP.KLKN.SV.W.0007.000000T0000Z-110629T2145Z/
EUREKA NV-LANDER NV-
245 PM PDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL LANDER 
AND WEST CENTRAL EUREKA COUNTIES WILL EXPIRE AT 245 PM PDT...

THE THUNDERSTORM 5 TO 10 MILES SOUTHEAST OF CRESCENT VALLEY HAS 
WEAKENED TO BELOW SEVERE LIMITS AND THE SEVERE THUNDERSTORM WARNING 
WILL BE ALLOWED TO EXPIRE. THIS STORM IS STILL CAPABLE OF PRODUCING 
UP TO ONE HALF INCH HAIL SOUTHEAST OF CRESCENT VALLEY THROUGH 315 PM.

&&

LAT...LON 4020 11656 4025 11667 4036 11658 4029 11639
TIME...MOT...LOC 2144Z 219DEG 35KT 4047 11631

$$

TURNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:00 AM PDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 29, 9:00 AM PDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
900 AM PDT WED JUN 29 2011

.SYNOPSIS...AN UNSEASONABLY STRONG UPPER LEVEL SYSTEM WILL BRING A
PLETHORA OF WEATHER TO NORTHERN NEVADA TODAY. STRONG TO VERY
STRONG WINDS WILL ROCK PORTIONS OF CENTRAL AND EASTERN
NEVADA...ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE
AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BE MARGINALLY SEVERE.
MUCH QUIETER WEATHER WILL BE IN STORE FOR THE ENTIRE REGION
THURSDAY THROUGH NEXT WEEK AS STRONG HIGH PRESSURE TRIES TO BUILD
OVER THE AREA WITH HIGHS REACHING INTO THE 90S BY THE WEEKEND.

&&

.UPDATE...CURRENT FORECAST PACKAGE HANDLES ALL EXPECTED WEATHER
ELEMENTS WELL THROUGH THIS EVENING...AND ANTICIPATE NO CHANGES TO
GRIDS OR HEADLINES AT THIS TIME. PREVIOUS SHIFT DID AN EXCELLENT
JOB SETTING UP FOR AN ACTIVE WEATHER DAY...AS UNSEASONABLY STRONG
UPPER LOW ENTERS NEVADA BY THIS EVENING. DYNAMICS WILL BE STRONG
AS THIS SYSTEM PASSES THROUGH THIS EVENING...AS EVIDENCED BY
STRONG THUNDERSTORMS ALREADY IN PROGRESS ACROSS WESTERN NEVADA
THIS MORNING. WEATHER GRIDS MENTION SMALL HAIL AND GUSTY WINDS
WITH THUNDERSTORMS ALONG THE COLD FRONT THROUGH THE DAY...AND THIS
MATCHES SPC 5% WIND/HAIL PROBABILITIES WELL. BELIEVE 12Z NAM
SOLUTION IS TOO DRY ACROSS NORTHERN NEVADA THROUGH THIS
AFTERNOON...GENERATING SIGNIFICANT CAPE/INSTABILITY TO NEAR
500 J/KG BUT LITTLE QPF. MAV POP/QPF GUIDANCE IS MUCH MORE
REASONABLE. ISOLATED SEVERE THUNDERSTORMS CERTAINLY PLAUSIBLE
TODAY...WITH THE BEST CHANCES BETWEEN NOON AND 5 PM IN AND NEAR
ELKO COUNTY. PRIMARY THREAT FROM THUNDERSTORMS WILL BE
WINDS/OUTFLOWS OF 50-60 MPH...AS STRONG MOMENTUM ALOFT IS
TRANSFERRED BY DOWNDRAFTS TO THE SURFACE.

IN ADDITION...AM CONCERNED FOR A POTENTIALLY HIGH END/DAMAGING
WIND EVENT FOR WHITE PINE COUNTY THIS AFTERNOON AND EVENING. GFS
BUFR SOUNDINGS FOR ELY AROUND 2 PM REVEAL 40 KTS OF WIND ON THE
DECK WITH NEAR 60 KTS AT THE TOP OF THE MIXED LAYER. NEEDLESS TO
SAY WILL LEAVE HIGH WIND WARNING FOR WHITE PINE COUNTY UNTOUCHED.
SOME GUSTS NEAR 70 MPH SEEM LIKELY...WITH SOME TREE/STRUCTURAL
DAMAGE POSSIBLE. OTHER WIND ADVISORIES/RED FLAG WARNINGS LOOK GOOD
TO GO...DO NOT EXPECT TO NEED THEM ACROSS NORTHERN NEVADA WHERE
CONVECTION WILL BE PRIMARY THREAT. BT

&&

.PREV DISCUSSION... /ISSUED AT 325 AM /

SYNOPSIS...AN UNSEASONABLY STRONG UPPER LEVEL SYSTEM WILL BRING A
PLETHORA OF WEATHER TO NORTHERN NEVADA TODAY. STRONG TO VERY
STRONG WINDS WILL ROCK PORTIONS OF CENTRAL AND EASTERN
NEVADA...ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE
AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BE MARGINALLY SEVERE.
MUCH QUIETER WEATHER WILL BE IN STORE FOR THE ENTIRE REGION
THURSDAY THROUGH NEXT WEEK AS STRONG HIGH PRESSURE TRIES TO BUILD
OVER THE AREA WITH HIGHS REACHING INTO THE 90S BY THE WEEKEND.

SHORT TERM...TODAY THROUGH FRIDAY. LAST EVENING AND THIS MORNING
TURNING OUT TO BE SOMEWHAT ACTIVE BY NORTHERN NEVADA STANDARDS.
THUNDERSTORMS HAVE FORMED IN HUMBOLDT COUNTY DURING THIS TIME
FRAME. VERY GOOD UPPER LIFT NOTED AS 500-300 DIV-Q VALUES OF 50 TO
100 UNITS EXIST WITH LOW TO MID LEVEL FGEN BAND OF 50 OR SO
UNITS. MODIFIED SOUNDING DATA INDICATES CAPE VALUES OF AROUND
200-400 J/KG THIS MORNING WITH 0-6 KM BULK SHEAR VALUES OF 50-60
KNOTS. HAVE SEEN ORGANIZED CONVECTION THIS MORNING WITH DECENT
ROTATION FOR NORTHERN NEVADA AND HAVE HAD TO ISSUE MULTIPLE
SIGNIFICANT WEATHER ADVISORIES AND A SEVERE FOR THE STORMS THAT
FORMED. MODELS DEPICT STRONG SHEAR...LIFT...AND INSTABILITY
CONTINUING THIS MORNING AND AFTERNOON WITH CAPE VALUES OF 300-500
J/KG...WHICH COULD LEAD TO THE FORMATION OF MARGINALLY SEVERE
THUNDERSTORMS THIS AFTERNOON AND PERHAPS EARLY
EVENING...ESPECIALLY ALONG AND JUST AHEAD OF THE COLD FRONT. WITH
THOSE STRONG WINDS ALOFT...THE POSSIBILITY OF STRONG OUTFLOW WINDS
EXISTS. WILL NEED TO WATCH THIS CAREFULLY. HAVE THEREFORE ADDED
GUSTY WINDS AND SMALL HAIL IN THE WEATHER GRIDS.

AS MENTIONED PREVIOUSLY...MODELS CONTINUE TO SHOW VERY STRONG
WINDS ALOFT...WITH THE STRONGEST OVER PORTIONS OF EASTERN AND
CENTRAL NEVADA. HAVE EXPANDED WIND ADVISORY AREAS TO NORTHERN NYE
AND EXTREME EASTERN ELKO COUNTIES. WIDESPREAD 700 MB WIND
ANOMALIES OF 2-3 SD ABOVE NORMAL...WITH 3-4 SD OVER WHITE PINE
COUNTY. THEREFORE UPGRADED THE WIND ADVISORY TO A HIGH WIND
WARNING FOR WHITE PINE COUNTY TODAY DUE TO THESE VERY STRONG
WINDS.

THE STORM SYSTEM WILL PUSH ACROSS SOUTHERN NEVADA AND OUT OF THE
STATE BY LATER THIS EVENING. A WEST TO EAST FLOW WILL DEVELOP WITH
DRIER AIR FILTERING IN FROM THE WEST. COULD SEE A COOL THURSDAY
MORNING...BUT WINDS AND CLOUDS MAY HELP TO KEEP TEMPS UP. QUIET
WEATHER ON TAP FOR THURSDAY AFTERNOON WITH LESS WIND EXPECTED.
FRIDAY MORNING MAY BE A FEW DEGREES COOLER THAN THURSDAY WITH
CLEAR SKIES AND LIGHT WINDS. NOT LOOKING AT FREEZING RIGHT
NOW...BUT MAYBE UPPER 30S IN SOME OF THE VALLEY LOCATIONS LIKE
CLOVER VALLEY SOUTH OF WELLS. ANOTHER QUIET DAY EXPECTED FOR
FRIDAY WITH AFTERNOON TEMPERATURES AT OR JUST BELOW NORMAL. BUT IT
WILL FEEL PLEASANT.

LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. ZONAL FLOW ACROSS
THE INTERMOUNTAIN WEST WILL TRANSITION INTO A 4-CORNERS HIGH WITH AN
EVENTUAL MONSOONAL PUSH OF MOISTURE BY THE BEGINNING OF NEXT WEEK.
FORECAST CONFIDENCE IS ABOVE AVG WITH BOTH THE ECMWF/GFS AGREEING ON
UPCOMING PATTERN EVOLUTION. TEMPS WILL RUN ABOVE AVG THIS
PERIOD...WITH NEAR NORMAL PRECIP.

HOT AND DRY 4TH OF JULY ON TAP FOR NORTHEASTERN NEVADA AS 500MB
ZONAL FLOW TRANSITIONS INTO A 4-CORNERS HIGH PATTERN BY THE 4TH.
THIS WILL ALLOW WARM SOUTHERLY FLOW TO ESTABLISH ITSELF OVER THE
GREAT BASIN...WITH HIGHS SURGING WELL INTO THE 90S BY SUNDAY. MODELS
HAVE BEEN VERY PERSISTENT WITH THE FIRST MONSOONAL SURGE OF MOISTURE
BEGINNING ACROSS WHITE PINE COUNTY BY MONDAY AFTERNOON...BEFORE
PUSHING FURTHER NORTH AND WEST FOR TUESDAY INTO WEDNESDAY.  IF THIS
PATTERN VERIFIES THERE COULD BE SOME GOOD RAINS FOR THE HIGHER
TERRAIN OF NORTHERN NYE AND WHITE PINE COUNTIES...AS 700-500 RH
VALUES SURGE INTO THE 70% RANGE.  TEMPS WILL CONTINUE TO RUN ABOVE
AVG...BUT CLOUDS COULD COOL HIGH TEMP READINGS BY 5 DEGREES...BUT
COULD ALSO WARM THE LOW TEMPS BY 5 DEGREES...SO OVERALL LOOKING AT
AVG TEMPS TO RUN A GOOD 5 TO 10 DEGREES ABOVE NORMAL.

AVIATION...STRONG S/SW WINDS WILL CONTINUE AT KELY TODAY AS AN
UNSEASONABLY STRONG STORM SYSTEM PROGRESSES THROUGH NEVADA TODAY.
STRONGEST WINDS WILL CONTINUE AT KELY...WHERE GUSTS OF 45-55 KTS ARE
LIKELY ALONG WITH AREAS OF BLDU. GUSTS NEAR 25 KTS AT KEKO...MUCH
LESS WIND AT KWMC. LOWERING CLOUD CEILINGS AND ISOLATED TSTMS AT
KWMC THIS MORNING...BEFORE THE THREAT OF TSTMS REACHES KEKO/KTPH BY
21Z...AND KELY BY 00Z THURSDAY. CONDITIONS WILL IMPROVE AFTER 04Z
TOMORROW NIGHT AS THE COLD FRONT QUICKLY PUSHES THROUGH THE AREA.

FIRE WEATHER...A STRONG STORM SYSTEM WILL BE PUSHING ACROSS
NEVADA TODAY. THE RED FLAG WARNING CONTINUES FOR FIRE ZONE 455.
HAVE DECIDED TO EXPAND RED FLAG WARNING TO FIRE ZONE 457. MODELS
INDICATING A DRY SLOT FORMING OVER THE EASTERN HALF TO TWO-THIRDS OF
ZONE 457 IN THE EARLY AFTERNOON PERIOD...AND WITH STRONG WINDS AND DRY
AIR...HAVE ISSUED FOR SUCH. THERE IS GOING TO BE A SHARP GRADIENT
IN PRECIPITATION WITH THE FRONTAL PASSAGE TODAY AND HAVE WENT WITH
DRY TS OVER WHITE PINE COUNTY IN THE EARLY
AFTERNOON...TRANSITIONING IN THE LATE AFTERNOON AND EARLY
EVENING.

MUCH QUIETER AND COOLER WEATHER IS ON TAP FOR THURSDAY AND
FRIDAY...WITH LIGHT WINDS. AFTERNOON HIGHS PUSH INTO THE 90S FOR
THE WEEKEND INTO NEXT WEEK. NO FIRE WEATHER CONCERNS AT THIS TIME
THROUGH SUNDAY...BUT WILL BE LOOKING AT THE POSSIBILITY OF
MOISTURE INCREASING FROM THE SOUTH FOR THE NEXT WEEK MONDAY TIME
FRAME.

HYDROLOGY...LAMOILLE CREEK CONTINUES ITS DIURNAL TREND FLUCTUATING
AROUND FLOOD STAGE. MUCH OF THE SNOW IN THE RUBIES HAS MELTED OVER
THE PAST WEEK...SO LAMOILLE CREEK SHOULD BEGIN TO DECREASE OVER THE
NEXT SEVERAL DAYS.

ON THE HUMBOLDT RIVER...A SLOW MOVING CREST WILL MOVE FROM
DOWNSTREAM OF DEETH TOWARD ELKO. IT DOES NOT APPEAR THIS WILL CAUSE
FLOODING AT THIS TIME. FURTHER DOWNSTREAM...MINOR FLOODING IS
OCCURRING AT BATTLE MOUNTAIN AND COMUS WITH A SECOND SLOW MOVING
CREST.  CARLIN AND PALISADE ARE ALSO ABOVE ACTION STAGE...BUT
EXPECTED TO REMAIN BELOW FLOOD STAGE FOR NOW.

THE SOUTH FORK OF THE HUMBOLDT NEAR DIXIE CREEK AND MARYS RIVER NEAR
CHARLESTON ARE BOTH ABOVE ACTION STAGE...HOWEVER A DECREASING TREND
IS EXPECTED DUE TO LESS RUNOFF FROM SNOW MELT IN THE NEXT SEVERAL
DAYS. MZ

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR EXTREME EASTERN
ELKO COUNTY...NORTHERN NYE COUNTY.

HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR WHITE PINE
COUNTY.

RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NORTHERN NYE
COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...
WHITE PINE COUNTY.

&&

99/99
Hazardous weather outlook, Jun 29, 4:22 AM PDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
422 AM PDT WED JUN 29 2011

NVZ013-033-301130-
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
422 AM PDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS WILL ONCE AGAIN DEVELOP LATER THIS MORNING AND
AFTERNOON ACROSS THE AREA AS A VIGOROUS LOW PRESSURE SYSTEM MOVES
EASTWARD. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
INCREASE LATER THIS MORNING AND LAST UNTIL THIS EVENING. A WIND
ADVISORY HAS BEEN ISSUED FOR THESE AREAS.

A COLD FRONT WILL BE MOVING ACROSS THE AREA DURING THE
DAY...PRODUCING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS
MAY BE QUITE STRONG WITH LOCALLY DAMAGING WINDS AND SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MUCH QUIETER WEATHER PATTERN WILL ENSUE FOR THE UPCOMING WEEKEND
WITH PLENTY OF SUNSHINE AND AFTERNOON TEMPERATURES RISING INTO THE
LOW TO MID 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-301130-
WHITE PINE COUNTY-
422 AM PDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

VERY STRONG WINDS WILL ONCE AGAIN DEVELOP LATER THIS MORNING AND
AFTERNOON ACROSS WHITE PINE COUNTY AS A VIGOROUS LOW PRESSURE SYSTEM
MOVES EASTWARD. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
INCREASE LATER THIS MORNING AND LAST UNTIL THIS EVENING. SOME WIND
GUSTS TO 70 MPH WILL BE POSSIBLE THIS AFTERNOON...WITH THE
STRONGEST WINDS EXPECTED TO OCCUR BETWEEN NOON AND 5 PM. AS A
RESULT...A HIGH WIND WARNING HAS BEEN ISSUED FOR WHITE PINE
COUNTY THROUGH 8 PM THIS EVENING.

A COLD FRONT WILL BE MOVING ACROSS THE AREA DURING THE
DAY...PRODUCING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS
MAY BE QUITE STRONG WITH LOCALLY DAMAGING WINDS AND SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MUCH QUIETER WEATHER PATTERN WILL ENSUE FOR THE UPCOMING WEEKEND
WITH PLENTY OF SUNSHINE AND AFTERNOON TEMPERATURES RISING INTO THE
LOW TO MID 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ030>032-034-036-037-301130-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
422 AM PDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL BE AFFECTING
NORTHERN NEVADA TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP IN HUMBOLDT COUNTY THIS MORNING...WITH DEVELOPMENT OF
THESE SHOWERS AND STORMS OCCURRING LATER IN THE MORNING AND
AFTERNOON IN THE CENTRAL AND EAST. SOME OF THESE STORMS MAY BE
STRONG...AND MAY PRODUCE LOCALLY DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MUCH QUIETER WEATHER PATTERN WILL ENSUE FOR THE UPCOMING WEEKEND
WITH PLENTY OF SUNSHINE AND AFTERNOON TEMPERATURES RISING INTO THE
LOW TO MID 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Jun 29, 8:19 AM PDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
819 AM PDT WED JUN 29 2011

NVZ030-036-291600-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
819 AM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND SOUTHEASTERN
HUMBOLDT COUNTIES UNTIL 900 AM PDT...

AT 815 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF VALMY...MOVING NORTHEAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   VALMY...
   INTERSTATE 80 BETWEEN GOLCONDA PASS AND BATTLE MOUNTAIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4076 11693 4060 11721 4066 11732 4068 11732
      4067 11735 4071 11742 4095 11726
TIME...MOT...LOC 1518Z 215DEG 21KT 4070 11728

TURNER
Special weather statement, Jun 29, 9:12 AM PDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
912 AM PDT WED JUN 29 2011

NVZ030-031-036-291700-
HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND
NORTHERN EUREKA COUNTY NV-
912 AM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LANDER...EXTREME
WESTERN ELKO AND SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 1000 AM PDT...

AT 908 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF VALMY...MOVING NORTHEAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN ELKO COUNTY...
  RURAL SOUTHEASTERN HUMBOLDT COUNTY...
  RURAL NORTHERN LANDER COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4116 11697 4103 11675 4085 11703 4093 11717
TIME...MOT...LOC 1612Z 214DEG 23KT 4095 11704

TURNER
Special weather statement, Jun 29, 12:19 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1219 PM PDT WED JUN 29 2011

NVZ031-291945-
NORTHERN ELKO COUNTY NV-
1219 PM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 1245
PM PDT...

AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF MOUNTAIN CITY.  THIS
STORM IS MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  OWYHEE...
  RURAL NORTHERN ELKO COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4200 11571 4173 11622 4183 11641 4201 11625
      4201 11582
TIME...MOT...LOC 1919Z 180DEG 0KT 4163 11621

TURNER
Special weather statement, Jun 29, 12:42 PM PDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1242 PM PDT WED JUN 29 2011

NVZ036-292030-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
1242 PM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA COUNTY UNTIL 130
PM PDT...

AT 1237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEOWAWE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   EMIGRANT PASS...
   PALISADE...
   INTERSTATE 80 NEAR EMIGRANT PASS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4079 11643 4062 11614 4045 11639 4056 11658
TIME...MOT...LOC 1941Z 216DEG 29KT 4059 11641

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:32 PM PDTSpecial Weather StatementLKNHumboldt28 min
Jun 28, 6:41 PM PDTSevere Thunderstorm WarningLKNHumboldt34 min
Jun 28, 7:12 PM PDTSevere Thunderstorm WarningLKNHumboldt18 min
Jun 28, 8:50 PM PDTSpecial Weather StatementLKN40 min
Jun 28, 10:59 PM PDTSpecial Weather StatementLKN46 min
Jun 29, 12:19 AM PDTSpecial Weather StatementLKN26 min
Jun 29, 1:05 AM PDTSpecial Weather StatementLKN25 min
Jun 29, 1:17 AM PDTSevere Thunderstorm WarningLKNHumboldt28 min
Jun 29, 1:39 AM PDTHigh Wind WarningLKNWhite Pine18 hr
Jun 29, 1:39 AM PDTWind AdvisoryLKNElko18 hr
Jun 29, 1:44 AM PDTSpecial Weather StatementLKNHumboldt61 min
Jun 29, 8:19 AM PDTSpecial Weather StatementLKN41 min
Jun 29, 9:12 AM PDTSpecial Weather StatementLKN48 min
Jun 29, 11:33 AM PDTSevere Thunderstorm WarningLKNElko42 min
Jun 29, 12:19 PM PDTSpecial Weather StatementLKN26 min
Jun 29, 12:42 PM PDTSpecial Weather StatementLKN48 min
Jun 29, 3:03 PM PDTSpecial Weather StatementLKN42 min
Jun 29, 3:16 PM PDTSpecial Weather StatementLKN44 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.